Jump to content

Balancing an Internship with Tapering....


Recommended Posts

I've been on Valium for 6 months. I took 3 mg a day, 3x/ day all that time. The last three days I've been taking 2.5 mg. The first 2 days were fine, but now I have a little bit of anxiety and a headache.

 

My problem is that I am a graduate student and am interning somewhere. The supervisor thinks I have done a fantastic job. She gave me an excellent evaluation to give in to my professor. However, I boxed myself into a corner by telling her that I would stay on until early August. What I want to do is reduce at a rate of 0.5/week...but I think that might have too many side effects and I would not be able to do the internship. I can probably get by at 0.5/every 2 weeks......but I don't know if once I reach a certain level, the side effects will be too severe anyway.

 

What should I do? I would take the summer off, and return in the Fall, but I have to work on my thesis (150 pages of original research), and I doubt I'll have time to give even one day a week there. What do you all think I should do?

 

A) Go with the slow taper and intern until the symptoms become too severe

B) Go with a faster taper and make up an excuse about why I had to leave early

C) Go with a faster taper and promise to return for 1 day/wk in the Fall since the trouble of tapering is tougher than the trouble of thesising (LOL)

 

Thanks so much,

Gofish

Link to comment
Share on other sites

Hello Gofish. I would see if your doctor would be willing to prescribe liquid valium so you can cut as small as you want while still doing the internship over the summer.  I agree that .50 cuts might be too strong to deal with and work.

 

Best wishes,

 

Vertigo

Link to comment
Share on other sites

I can understand why the decison regarding your future is such a difficult one. You have a lot of time and hard work invested in your education.

 

I would go with option A. My reasoning is that you don't really know how severe your side effects may become. You may be able to complete your internship with very minor withdrawals, then again, who knows?  Most decisions that we have to make in life are a crapshoot, anyway!

 

Trust your instincts. they usually lead us in the right direction. The best of luck to you!

Link to comment
Share on other sites

×
×
  • Create New...